Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this frost advisory at Nov 9, 2016, 2:35 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 10, 2016, 3:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 2:35 PM CST (20:35 UTC)
- In effect from
- Nov 10, 2016, 3:00 AM CST
- Expired
- Nov 10, 2016, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS74 KHUN 092035 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CST WED NOV 9 2016 TNZ076-096-097-100445- /O.NEW.KHUN.FR.Y.0002.161110T0900Z-161110T1300Z/ MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER... SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 235 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...FROM 3 AM TO 7 AM CST THURSDAY ACROSS PORTIONS OF SOUTHERN MIDDLE TENNESSEE...INCLUDING FRANKLIN...LINCOLN...AND MOORE COUNTIES. * TEMPERATURE...35 TO 38 DEGREES...EXCEPT NEAR 40 IN HIGHER ELEVATIONS. * IMPACTS...AREAS OF FROST COULD DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
585 WWUS74 KHUN 100216 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 816 PM CST WED NOV 9 2016 TNZ076-096-097-101300- /O.CON.KHUN.FR.Y.0002.161110T0900Z-161110T1300Z/ MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER... SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 816 PM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TONIGHT TO 7 AM CST THURSDAY MORNING... * TIMING AND AREAS AFFECTED...FROM 3 AM TO 7 AM CST THURSDAY MORNING ACROSS PORTIONS OF SOUTHERN MIDDLE TENNESSEE...INCLUDING FRANKLIN...LINCOLN...AND MOORE COUNTIES. * TEMPERATURE...35 TO 38 DEGREES...EXCEPT NEAR 40 IN HIGHER ELEVATIONS. * IMPACTS...AREAS OF FROST COULD DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
151 WWUS74 KHUN 101300 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 AM CST THU NOV 10 2016 TNZ076-096-097-101400- /O.EXP.KHUN.FR.Y.0002.000000T0000Z-161110T1300Z/ MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER... SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 700 AM CST THU NOV 10 2016 ...FROST ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING... TEMPERATURES WILL WARM QUICKLY INTO THE 40S AND 50S OVER THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 9, 2:32 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 9, 2:32 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 232 PM CST Wed Nov 9 2016 .NEAR TERM...(Tonight) Issued at 226 PM CST Wed Nov 9 2016 A pleasant Fall day is underway across the Tennessee Valley this afternoon, with temperatures in the middle/upper 60s to around 70F degrees. Mostly clear skies abound, aside from a few higher clouds streaming overhead, with the cold front that passed through the region yesterday now well south of the local CWFA. Northerly winds are gusting up to 20kts at times, helping filter drier air into the region. Winds will diminish--though not completely decouple--overnight as the high centered over the central Plains builds eastward. Despite a clear sky and falling temperatures and dewpoints, the continued mixing will limit frost formation overnight. Still, there will be some protected areas where winds die down and frost manages to form. This seems most likely over southern Tennessee where temperatures are already a bit lower. Therefore have aligned with WFO Nashville in issuing a frost advisory for our Tennessee counties for the late night/early morning hours. Patchy frost is still possible elsewhere, but it will have the highest coverage across the state line. For low temperatures, have gone with a blend of short-range guidance that tends to perform well in advective/mixed situations. .SHORT TERM...(Thursday) Issued at 226 PM CST Wed Nov 9 2016 Thursday will be a near-repeat of Wednesday, but perhaps a degree or two warmer as the airmass in place moderates. Frost is expected to be more widespread Friday morning across the area with temperatures expected to be a degree or two cooler (at least) than Thursday morning. A Frost Advisory may be needed for this time frame, but did not officially issue one with this forecast package. Will allow the midnight shift to officially make the call with the new run of the latest model data. .LONG TERM...(Friday through Tuesday) Issued at 226 PM CST Wed Nov 9 2016 A fast-moving system across the Srn Canadian Provinces will deepen across the Northeast/East Coast, sending a dry cold front surging southward across much of the OH/TN Valleys and into the Southern Appalachians. This won't bring any hope of precipitation to our drought-stricken region, but it will set the stage for a beautiful Fall weekend across the Tennessee Valley. After a cool start, Veterans Day will see temperatures in the upper 60s to around 70 degrees, but temperatures will be 5-7 degrees cooler on Saturday and Sunday. While highs will top out in the lower/middle 60s each day, morning lows will (finally) be chilly on Sunday! With temperatures expected to be middle 30s, clear skies and calm winds will allow for ideal radiational cooling conditions. This will allow for widespread frost development across the area, and in sheltered valley locations, a freeze is possible. A Frost Advisory will almost certainly be warranted for this time frame, and may be the last of the growing season. For reference, normal lows this time of year are in the lower/middle 40s, so this change to unseasonably cool weather is much appreciated (compared the recent weeks of unseasonably warm weather). Further in the extended (beyond the weekend), models are hinting at a weak system skirting the Southern Great Lakes region, with a quickly-moving cold front clipping the area by midweek. With little in the way of return-flow across the area ahead of the system, it's likely that this system, too, will be moisture-starved, and again, no rain will accompany this fropa. That said, longer-range outlooks (200+hrs) show a well-defined cold front traversing the Central/Eastern CONUS late next week (fingers crossed). If that solution verifies, it would be the first widespread rainfall since mid/late October (with spotty occurrences really over the past few months). Only time will tell, so stay tuned! && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1112 AM CST Wed Nov 9 2016 Low clouds have cleared out for the most part aside from a few patches of stratocu with bases around 4kft. The clouds over northern TN and central KY are not expected to affect northern AL. Skies should clear completely leading to VFR conditions thru the TAF period. Gusty north winds today will diminish to around 5 knots overnight and into the day tomorrow. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...Frost Advisory from 3 AM to 7 AM CST Thursday for TNZ076-096-097. && NEAR TERM...BCC/12 SHORT TERM...12 LONG TERM...12 AVIATION...BCC For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 9, 3:45 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 345 AM CST WED NOV 9 2016 ALZ001>010-016-TNZ076-096-097-092100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 345 AM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.